Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 97, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at May 16, 2016, 10:47 PM CDT for 5 counties in Texas. It was in force for 73 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 16, 2016, 10:47 PM CDT (03:47 UTC)
- Expired
- May 17, 2016, 12:00 AM CDT
- In force
- 73 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Armstrong County, TX, Collingsworth County, TX, Donley County, TX, Gray County, TX, Wheeler County, TX
The radar
The Amarillo radar (KAMA), 83 km from the middle of the area, began a volume at 03:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 16, 10:54 PM CDT | HAIL 1 | 2 S Claude, TX | POLICE DEPUTY REPORTED QUARTER SIZED HAIL FELL WITH STORM THAT PASSED OVER THE TOWN. NO HAIL DAMAGE TO REPORT. TIME ESTIMATED FROM DOPPLER RADAR. |
| May 16, 11:25 PM CDT | HAIL 1 | 9 S Mclean, TX | QUARTER SIZED HAIL UP TO 2 INCHES DEEP...2.50 INCHES OF RAIN FELL IN 25 MINUTES...FLOOD IN AREA TO INCLUDE ACROSS TEXAS HIGHWAY 273. TIME ESTIMATED FROM DOPPLER RADAR. |
| May 16, 11:35 PM CDT | HAIL 0.75 | 3 Sse Greenbelt Lake, TX | PENNY SIZE HAIL WAS REPORTED NEAR GREENBELT LAKE. |
| May 17, 12:01 AM CDT | HAIL 0.88 | 2 W Hedley, TX | NICKEL SIZE HAIL WAS FALLING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 16, 2:29 PM CDT | Severe Thunderstorm Watch | SPC | 11 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 3.8 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1214 J/kg
- Mixed-layer CIN
- -133 J/kg
- Mixed-layer LCL
- 1620 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 240 m²/s²
- 0-3 km storm-relative helicity
- 349 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 16.5
The text
As transmitted.
718
WUUS54 KAMA 170347
SVRAMA
TXC011-087-129-179-483-170500-
/O.NEW.KAMA.SV.W.0097.160517T0347Z-160517T0500Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
1047 PM CDT MON MAY 16 2016
THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
COLLINGSWORTH COUNTY IN THE PANHANDLE OF TEXAS...
ARMSTRONG COUNTY IN THE PANHANDLE OF TEXAS...
SOUTHERN WHEELER COUNTY IN THE PANHANDLE OF TEXAS...
SOUTHERN GRAY COUNTY IN THE PANHANDLE OF TEXAS...
DONLEY COUNTY IN THE PANHANDLE OF TEXAS...
* UNTIL MIDNIGHT CDT
* AT 1047 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR SHAMROCK TO NEAR LAKE MCCLELLAN TO 9 MILES
SOUTHWEST OF CLAUDE...MOVING SOUTHEAST AT 30 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...MINOR DAMAGE TO ROOFS...SIDING...AND TREES IS POSSIBLE.
PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. HAIL MAY
ACCUMULATE ON ROADWAYS CAUSING HAZARDOUS TRAVEL.
* LOCATIONS IMPACTED INCLUDE...
WELLINGTON...CLARENDON...SHAMROCK...CLAUDE...MCLEAN...HOWARDWICK...
HEDLEY...DODSON...LUTIE...LAKE MCCLELLAN...LELA...LELIA LAKE...TWITTY...
GOODNIGHT...SAMNORWOOD...QUAIL...DOZIER...GREENBELT LAKE...ALANREED AND
KELLERVILLE.
THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 115 AND 176.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3475 10000 3475 10151 3502 10163 3518 10135
3518 10109 3540 10098 3538 10000
TIME...MOT...LOC 0347Z 303DEG 26KT 3523 10028 3521 10091 3501 10148
HAIL...1.50IN
WIND...60MPH
$$
BRB3 follow-up statements
334
WWUS54 KAMA 170403
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1103 PM CDT MON MAY 16 2016
TXC011-087-129-179-483-170500-
/O.CON.KAMA.SV.W.0097.000000T0000Z-160517T0500Z/
COLLINGSWORTH TX-ARMSTRONG TX-WHEELER TX-GRAY TX-DONLEY TX-
1103 PM CDT MON MAY 16 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT
FOR COLLINGSWORTH...ARMSTRONG...SOUTHERN WHEELER...SOUTHEASTERN GRAY
AND DONLEY COUNTIES...
AT 1101 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES SOUTHEAST OF LEFORS TO HOWARDWICK TO 10 MILES
NORTHEAST OF WAYSIDE...MOVING SOUTHEAST AT 25 MPH. ANOTHER SEVERE
THUNDERSTORM WAS LOCATED JUST EAST OF SHAMROCK AND WAS ALSO MOVING
SOUTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...MINOR DAMAGE TO ROOFS...SIDING...AND TREES IS POSSIBLE. HAIL
DAMAGE TO VEHICLES IS EXPECTED. HAIL MAY ACCUMULATE ON
ROADWAYS CAUSING HAZARDOUS TRAVEL.
LOCATIONS IMPACTED INCLUDE...
CLARENDON...SHAMROCK...MCLEAN...HOWARDWICK...HEDLEY...DODSON...
LUTIE...LAKE MCCLELLAN...LELA...LELIA LAKE...TWITTY...GOODNIGHT...
SAMNORWOOD...QUAIL...DOZIER...GREENBELT LAKE...ALANREED AND
KELLERVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3494 10160 3518 10122 3518 10100 3540 10086
3538 10000 3475 10000 3475 10151
TIME...MOT...LOC 0401Z 316DEG 23KT 3535 10074 3505 10090 3493 10145
HAIL...1.25IN
WIND...60MPH
$$
BRB565
WWUS54 KAMA 170418
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1118 PM CDT MON MAY 16 2016
TXC011-087-129-179-483-170500-
/O.CON.KAMA.SV.W.0097.000000T0000Z-160517T0500Z/
COLLINGSWORTH TX-ARMSTRONG TX-WHEELER TX-GRAY TX-DONLEY TX-
1118 PM CDT MON MAY 16 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT
FOR COLLINGSWORTH...SOUTHERN ARMSTRONG...SOUTHERN WHEELER...
SOUTHEASTERN GRAY AND DONLEY COUNTIES...
AT 1117 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM ALANREED TO GREENBELT LAKE TO 10 MILES NORTHEAST OF
WAYSIDE...MOVING SOUTHEAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...MINOR DAMAGE TO ROOFS...SIDING...AND TREES IS POSSIBLE. HAIL
DAMAGE TO VEHICLES IS EXPECTED. HAIL MAY ACCUMULATE ON
ROADWAYS CAUSING HAZARDOUS TRAVEL.
LOCATIONS IMPACTED INCLUDE...
WELLINGTON...CLARENDON...SHAMROCK...MCLEAN...HOWARDWICK...HEDLEY...DODSON...
LUTIE...LELA...LELIA LAKE...GOODNIGHT...SAMNORWOOD...QUAIL...DOZIER...
GREENBELT LAKE AND ALANREED.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3475 10143 3494 10153 3508 10106 3529 10074
3529 10000 3475 10000
TIME...MOT...LOC 0417Z 294DEG 19KT 3520 10072 3500 10090 3492 10143
HAIL...1.25IN
WIND...60MPH
$$
BRB753
WWUS54 KAMA 170431
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1131 PM CDT MON MAY 16 2016
TXC011-087-129-179-483-170500-
/O.CON.KAMA.SV.W.0097.000000T0000Z-160517T0500Z/
COLLINGSWORTH TX-ARMSTRONG TX-WHEELER TX-GRAY TX-DONLEY TX-
1131 PM CDT MON MAY 16 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT
FOR COLLINGSWORTH...SOUTHEASTERN ARMSTRONG...SOUTHERN WHEELER...
SOUTHEASTERN GRAY AND DONLEY COUNTIES...
AT 1131 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 3 MILES SOUTHEAST OF MCLEAN TO CLARENDON TO 11 MILES
NORTHEAST OF WAYSIDE...MOVING SOUTHEAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...MINOR DAMAGE TO ROOFS...SIDING...AND TREES IS POSSIBLE. HAIL
DAMAGE TO VEHICLES IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
WELLINGTON...CLARENDON...SHAMROCK...MCLEAN...HOWARDWICK...HEDLEY...DODSON...
LUTIE...LELA...LELIA LAKE...SAMNORWOOD...QUAIL...DOZIER AND GREENBELT
LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3475 10136 3491 10145 3505 10094 3529 10058
3529 10000 3475 10000
TIME...MOT...LOC 0431Z 315DEG 17KT 3521 10055 3494 10088 3486 10136
HAIL...1.00IN
WIND...60MPH
$$
BRBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 16, 6:42 PM CDT, 4 hours 5 minutes earlier.
Area forecast discussion, May 16, 6:42 PM CDT, 4 hours 5 minutes before
Area Forecast Discussion National Weather Service Amarillo TX 642 PM CDT MON MAY 16 2016 .Aviation...00z tafs Flying conditions will degrade and remain poor overnight behind a cold front that is knocking on the door. Thunderstorms will affect KDHT and KGUY over the next few hours but KAMA should remain tstorm- free...barely. Winds will be fairly staunch out of the NE through most of the period. Cigs will drop to LIFR overnight and slowly struggle through the day Tuesday to make it back to MVFR by the afternoon. Simpson && .Prev Discussion... /Issued 609 PM CDT MON MAY 16 2016/ ..Tornado Watch 177 in effect for the northwestern Texas Panhandle through 10 PM CDT tonight... Update...Severe Thunderstorms with a history of producing tornadoes are located in Dallam County in the northwest Texas Panhandle. Favorable mesoscale environment in place ahead of these storms have prompted an issuance of Tornado Watch 177 for the northwestern Texas Panhandle counties through 10 PM CDT tonight. All residents in the area should have an ability to receive alerts as these storms continue to move east to southeast at 35 MPH. Bieda Prev Discussion... /Issued 332 PM CDT MON MAY 16 2016/ Mesoscale Update...19z special sounding analysis and update... A severe thunderstorm was located in Union County in ne NM and this storm is meandering ESE. This storm/other storms will likely grow upscale into a severe cluster that will move ese across the northern half of the Panhandles with hail to golf balls and damaging winds the greatest threats. This re-affirms the scenario discussed in the 1235 PM mesoscale AFD. An interesting and potentially concerning boundary has formed and can be analyzed from Quitaque-Silverton-Happy-Umbarger-Vega-Romero. This baroclinic zone is a result of the very stable airmass (66F at KAMA) over much of the ern half of the TX Panhandle meeting with sfc temps in the 80s in the sw TX Panhandle (83F at Hereford). The 19z KAMA sounding modified for conditions along the boundary results in a narrow corridor of 2000+ J/kg MLCAPE in a more favorably sheared environment than that of the nrn Panhandles. While convective initiation in this area is much more conditional and uncertain, IF (again a big if) a supercell was to form on or encounter this boundary, the conceptual model for low level mesocyclogenesis along a boundary may be met in a classic way. The cool side of this nearly stationary boundary is modifying thermodynamically and Bunker's right moving storm motion would result in mostly streamwise ingestion of horizontal vorticity and a reasonably long residence time with the potential for a storm to ride the boundary. Think that the overall chance of a supercell forming on or encountering this boundary is low, but it is an area that will be watched closely through the evening, especially given that this corridor includes a population of about 250,000 people. Outside of the narrow corridor along and 30 miles to the ne of the boundary, the tornado threat looks less. Simpson/Beat Short Term...Today and Tonight...See mesoscale update above for details on severe thunderstorm potential. Current thinking is that convection that has recently developed in southeast Colorado should expand and eventually accelerate southeast as an MCS with wind and hail the main threat. The more difficult part of the forecast is further south along sharpening boundary. 19z sounding has been launched and a mesoscale discussion talking about this observation will be written and sent shortly. Convection should move east of the area after midnight with only low chances lingering in post-frontal northeasterly flow beneath rising mid-level heights. BRB Long Term...Tuesday through Sunday night...A slow moving upper level low will dig down into the desert southwest on Tuesday, becoming an open trough on Wednesday and moving across the combined Panhandles on Thursday. The prior passage of a cold front will keep the area under cold air advection, with high temperatures on Tuesday through Thursday expected to be about 20 to 25 degrees below normal for this time of year. Overcast skies on all days with overrunning moisture flow into the area will help keep a lid on instability on Tuesday, though the passage of the cold core low on Wednesday and Thursday may bring a chance for isolated to scattered thunderstorms with shower activity. At this time, concern for severe weather is limited during this period. A ridge of high pressure will move over the combined Panhandles and bring a brief respite from shower and thunderstorm activity on Friday. Skies should clear around midday Friday, with high temperatures expected to be in the mid 70s to mid 80s areawide. A long wave trough with associated upper low will push across the Great Basin during the weekend. An approaching cold front on Saturday will once again bring low level moisture advection to the region, bringing the potential for thunderstorms on Saturday. Progression of this system may be slow enough that a chance for thunderstorm activity may persist through Sunday night. Based on the progged setup of this system, there is some indication that a dry line could set up in eastern New Mexico and far western portions of the combined Panhandles Saturday and Sunday. Assessing instability parameters, there is potential for 1000-1500 J/kg of MLCAPE with 0-6 km bulk shear being a limiting factor as present guidance only shows 20-30 kts. We will continue to monitor the development of this pattern, as this will be when the next chance of strong to severe weather may exist. Bieda && .AMA Watches/Warnings/Advisories... TX...NONE. OK...NONE. && 9/17
Hazardous weather outlook, May 16, 10:14 PM CDT, 33 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 1014 PM CDT MON MAY 16 2016 OKZ001>003-TXZ001>020-171515- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 1014 PM CDT MON MAY 16 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TONIGHT. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE EASTERN PORTIONS OF THE TEXAS PANHANDLE THROUGH 12 MIDNIGHT CDT. SEVERE THUNDERSTORMS ARE LOCATED ALONG A LINE FROM CLAUDE NORTHEAST TO ALLISON. THESE STORMS HAVE A HISTORY OF PRODUCING HAIL UP TO THE SIZE OF BASEBALLS...DAMAGING WINDS IN EXCESS OF 70 MPH...AND TORNADOES. STORM DIRECTION IS TO THE EAST SOUTHEAST AT 35 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORMS WILL BE POSSIBLE ACROSS PORTIONS OF THE TEXAS AND OKLAHOMA PANHANDLES WEDNESDAY THROUGH SUNDAY. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED AT THIS TIME...BUT SOME STORMS COULD BE STRONG TO SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED THROUGH TONIGHT...WITH EMERGENCY MANAGEMENT GROUPS RECOMMENDED FOR ACTIVATION IF THEY HAVE NOT ALREADY DONE SO. SPOTTERS AND EMERGENCY MANAGEMENT GROUPS SHOULD MONITOR FORECASTS AND BE PREPARED FOR POSSIBLE ACTIVATION WEDNESDAY THROUGH SUNDAY. SCHNEIDER
In the hours before
Local storm report, May 16, 9:55 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
955 PM CDT MON MAY 16 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 PM HAIL PANTEX 35.32N 101.58W
05/16/2016 M1.75 INCH CARSON TX OTHER FEDERAL
HAIL TO THE SIZE OF GOLF BALLS AND 52 MPH WIND GUSTS
REPORTED AT PANTEX.
&&
EVENT NUMBER AMA1600343
FENNERLocal storm report, May 16, 10:04 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1004 PM CDT MON MAY 16 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0928 PM TSTM WND DMG 6 NNW GAGEBY 35.71N 100.38W
05/16/2016 HEMPHILL TX STORM CHASER
MULTIPLE TREE LIMBS ABOUT 6 INCHES IN DIAMETER IN
ROADWAY ALONG US HIGHWAY 83.
&&
EVENT NUMBER AMA1600344
FENNERLocal storm report, May 16, 10:16 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1016 PM CDT MON MAY 16 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0925 PM TORNADO 2 SE LAKE MARVIN 35.87N 100.14W
05/16/2016 HEMPHILL TX STORM CHASER
A TORNADO WAS REPORTED NEAR THE OKLAHOMA STATE LINE
NORTH OF TX HIGHWAY 33 AND NEAR THE CANADIAN RIVER.
LOCATION ESTIMATED FROM RADAR.
&&
EVENT NUMBER AMA1600345
FENNERLocal storm report, May 16, 10:26 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1026 PM CDT MON MAY 16 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0957 PM HAIL 5 WSW PANHANDLE 35.31N 101.45W
05/16/2016 E1.75 INCH CARSON TX AMATEUR RADIO
HAIL UP TO THE SIZE OF GOLF BALLS WAS FOUND ALONG US
HIGHWAY 60 NEAR COUNTY ROAD J SOUTHWEST OF PANHANDLE.
TIME ESTIMATED FROM RADAR.
&&
EVENT NUMBER AMA1600346
FENNERLocal storm report, May 16, 10:33 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1033 PM CDT MON MAY 16 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1017 PM HAIL 8 NNE CLAUDE 35.21N 101.30W
05/16/2016 M1.25 INCH CARSON TX TRAINED SPOTTER
HAIL TO THE SIZE OF HALF DOLLARS WAS ACCUMULATING ON
ROADWAYS ALONG WITH STANDING WATER 6 MILES E OF CONWAY
NEAR INTERSTATE 40.
&&
EVENT NUMBER AMA1600347
FENNERLocal storm report, May 16, 10:38 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1038 PM CDT MON MAY 16 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0956 PM TSTM WND GST WHEELER 35.44N 100.28W
05/16/2016 M65 MPH WHEELER TX TRAINED SPOTTER
MEASURED BY HANDHELD WIND DEVICE.
&&
EVENT NUMBER AMA1600348
FENNERThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 16, 7:01 PM CDT | Severe Thunderstorm Warning | AMA | Moore, Sherman | 59 min |
| May 16, 7:03 PM CDT | Severe Thunderstorm Warning | AMA | Dallam, Hartley | 42 min |
| May 16, 7:29 PM CDT | Areal Flood Advisory | AMA | Moore | 3 hr |
| May 16, 7:35 PM CDT | Severe Thunderstorm Warning | AMA | Hansford, Hutchinson, Ochiltree, Roberts | 70 min |
| May 16, 7:40 PM CDT | Severe Thunderstorm Warning | AMA | Hartley, Moore, Oldham, Potter | 80 min |
| May 16, 7:43 PM CDT | Areal Flood Advisory | AMA | Hansford, Hutchinson | 3 hr |
| May 16, 7:49 PM CDT | Severe Thunderstorm Warning | AMA | Hutchinson | 56 min |
| May 16, 8:18 PM CDT | Severe Thunderstorm Warning | AMA | Hemphill, Lipscomb, Ochiltree, Roberts | 72 min |
| May 16, 8:21 PM CDT | Areal Flood Advisory | AMA | Ochiltree, Roberts | 3 hr |
| May 16, 8:37 PM CDT | Severe Thunderstorm Warning | AMA | Carson, Gray, Hutchinson, Roberts | 53 min |
| May 16, 8:41 PM CDT | Severe Thunderstorm Warning | AMA | Carson, Potter | 64 min |
| May 16, 8:56 PM CDT | Tornado Warning | AMA | Hemphill | 34 min |
| May 16, 9:15 PM CDT | Severe Thunderstorm Warning | AMA | Potter | 30 min |
| May 16, 9:20 PM CDT | Areal Flood Advisory | AMA | Hemphill, Lipscomb, Roberts | 3 hr |
| May 16, 9:25 PM CDT | Severe Thunderstorm Warning | AMA | Gray, Hemphill, Roberts, Wheeler | 80 min |
| May 16, 9:29 PM CDT | Areal Flood Advisory | AMA | Carson, Gray, Wheeler | 3 hr |
| May 16, 9:29 PM CDT | Tornado Warning | AMA | Hemphill | 16 min |
| May 16, 9:44 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Carson, Donley, Gray | 76 min |
| May 16, 10:24 PM CDT | Areal Flood Advisory | AMA | Armstrong, Donley | 3 hr |
| May 16, 11:59 PM CDT | Severe Thunderstorm Warning | AMA | Collingsworth, Donley | 36 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.